U.S. doctors online nowAsk doctors free
A 28-year-old member asked:

I took a plan b last week. im spotting now and my period is supposed to come next friday. is this normal?

2 doctor answers7 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Yes: Plan b will change up the mestrual cycle since it works by preventing ovulation. Bleeding is expected. You should always take a pregnancy test afte rusing Plan B to make sure that it worked.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 26 years experience
Side effect: Emergency contraception symptoms can include spotting or bleeding, changes in menstrual flow or your period may be late or early. Take a home pregnancy test & notify your GYN if your period is 7 or > days late.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 20, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.